Alert archive / Montana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 17, 2014, 4:12 PM MDT for Dawson County, Prairie County, Wibaux County, Montana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2014, 4:12 PM MDT (22:12 UTC)
- Expired
- Jun 17, 2014, 5:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Prairie County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 187 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:31 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 17, 2:25 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 225 PM MDT TUE JUN 17 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... DEEP MOISTURE IS IN PLACE ACROSS NORTHEAST MONTANA THIS AFTERNOON...SETTING THE STAGE FOR A GOOD PRECIP EVENT ACROSS MOST OF THE AREA. THE INITIAL PUSH OF PRECIPITATION ASSOCIATED WITH A LARGE UPPER LOW OVER THE NORTHERN ROCKIES HAS CLEARED ALL BUT THE FURTHEST NORTHERN REACHES OF NORTHEAST MONTANA AS OF 2 PM THIS AFTERNOON. FURTHER SOUTH A LINE OF STRONG TO SEVERE THUNDERSTORMS IS ERUPTING ALONG A STALLED FRONTAL BOUNDARY FROM BAKER THROUGH CIRCLE TO FORT PECK. A TORNADO WATCH IS IN EFFECT...AND THESE STORMS WILL NEED TO BE MONITORED FOR HAIL...HEAVY RAIN...AND POSSIBLE TORNADOES THROUGH THE EVENING HOURS. EXPECT AFTER THE DEEP INSTABILITY IS CHEWED UP A CONVECTIVE COMPLEX WILL SET UP...KEEPING EXCELLENT CHANCES FOR PRECIP GOING ACROSS THE EAST OVERNIGHT. GUSTY EASTERLY WINDS WILL ALSO CONTINUE THROUGH THE EVENING HOURS THANKS TO ONGOING CONVECTION AND A TIGHTENED PRESSURE GRADIENT AT THE SURFACE. THUS ISSUED A LAKE WIND ADVISORY FOR FORT PECK LAKE. WEDNESDAY MORNING PRECIPITATION WILL BEGIN TO TAPER OFF SOME FROM SOUTH TO NORTH AS THE VERTICALLY STACKED LOW WRAPS IN DRIER AIR FROM THE SOUTH. HOWEVER...WITH LINGERING MOISTURE FROM TONIGHTS EXPECTED PRECIPITATION EVENT...SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN A SCATTERED FASHION. WEDNESDAY NIGHT INTO THURSDAY THE UPPER LOW SLOWLY DRIFTS EASTWARD OVER NORTHEAST MONTANA. EXPECT CONTINUED SCATTERED SHOWER/THUNDERSTORM ACTIVITY THANKS TO LINGERING MOISTURE AND INSTABILITY DRIVEN BY THE LOW OVERHEAD. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... WITH CONTINUED CONCERNS REVOLVING AROUND THE CLOSED LOW IN THE SHORT TERM...NO CHANGES WERE MADE TO THE GOING LONG TERM FORECAST. GILCHRIST PREVIOUS LONG TERM DISCUSSION...BY THURSDAY NIGHT...THIS SLOW MOVING STORM SYSTEM WILL FINALLY BE PUSHING NORTHEAST OUT OF OUR CWA...BUT WHAT FORM IT TAKES AS IT LEAVES IS UNCERTAIN AS THE GFS WANTS TO KEEP IT AS ONE LARGE CLOSED LOW AND THE EC WANTS SPLIT IT INTO TWO SEPARATE SMALLER LOW CENTERS. LATE THURSDAY THROUGH LATE FRIDAY...A FEW LINGERING SHOWERS OR ISOLATED THUNDERSTORMS COULD IMPACT PORTIONS OF NORTHEAST MONTANA. REGARDLESS OF THE DEPARTING STORM SYSTEM...WEAK UPPER-LEVEL RIDGING TAKES OVER EARLY SATURDAY THROUGH EARLY SUNDAY KEEPING PRECIPITATION AWAY FROM NORTHEAST MONTANA FOR THE MOST PART. SUNDAY NIGHT AND BEYOND...MODELS SHOWING A BROAD AREA OF BENIGN LARGE-SCALE FLOW...BUT STILL WITH ENOUGH MODEL DIFFERENCES THAT WARRANTED A GFS/EC BLEND WITH CLIMO POPS TO ACCOUNT FOR THE UNCERTAINTY THIS FAR OUT IN THE FORECAST PERIOD. THERE DOES NOT SEEM TO BE ANY SIGNIFICANT STORM SYSTEMS SET TO IMPACT OUR REGION IN THE EXTENDED FORECAST PERIOD. TEMPERATURES THROUGHOUT THE FORECAST PERIOD WILL GRADUALLY CLIMB TO ABOVE NORMAL LEVELS FOR THIS TIME OF YEAR. BMICKELSON && .AVIATION... SYNOPSIS: AN UPPER LOW FROM THE PACIFIC NORTHWEST WILL CONTINUE DIRECTING SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST MONTANA THROUGH THE EVENING AND OVERNIGHT HOURS. BEST CHANCES FOR WIDESPREAD ACCUMULATING PRECIPITATION IS DURING THE AFTERNOON AND EVENING HOURS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE OVER THE LOWER YELLOWSTONE RIVER VALLEY...INCLUDING THE KSDY AND KGDV TERMINALS. FLIGHT CATEGORY: VFR BECOMING MVFR THIS AFTERNOON WITH VCTS AT MOST LOCATIONS. IF A STORM HAPPENS TO PASS DIRECTLY OVER A TAF SITE...LIFR CONDITIONS OR WORSE WOULD BE LIKELY UNDER HEAVY RAINFALL. EXPECT AMENDMENTS THIS THROUGH THIS EVENING. MVFR CIGS ARE EXPECTED TO LINGER INTO WEDNESDAY MORNING AS SHOWERS PERSIST ACROSS THE REGION. WINDS: EASTERLY WINDS UP TO 30 MPH ARE POSSIBLE TODAY AND COULD BECOME VARIABLE AND GUSTIER NEAR THE STRONGER STORMS. WINDS ARE EXPECTED TO SLACKEN SOME OVERNIGHT TONIGHT BEFORE AGAIN BECOMING GUSTY WEDNESDAY MORNING. BMICKELSON/GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 17, 1:07 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 107 PM MDT TUE JUN 17 2014 MTZ016>021-059>062-180600- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 107 PM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AND STRONG STORM SYSTEM OVER THE WESTERN STATES WILL SPREAD MODERATE TO HEAVY RAINFALL OVER MOST OF NORTHEAST MONTANA THROUGH WEDNESDAY MORNING. AT THIS TIME FLOODING IS NOT EXPECTED...HOWEVER SOME PONDING OF WATER OVER LOW LAND AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ022>027-180600- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 107 PM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AND STRONG STORM SYSTEM OVER THE WESTERN STATES WILL SPREAD MODERATE TO HEAVY RAINFALL OVER MOST OF NORTHEAST MONTANA THROUGH WEDNESDAY MORNING. SOME STRONGER STORMS SOUTHEAST OF FORT PECK LAKE THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A TORNADO WATCH IS IN EFFECT THROUGH 8 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 17, 2:41 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MDT TUE JUN 17 2014
MTZ025>027-172145-
DAWSON-PRAIRIE-WIBAUX-
241 PM MDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WIBAUX COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 345 PM MDT.
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF CARLYLE...MOVING NORTHEAST AT 10
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF SOUTHWESTERN WIBAUX COUNTY...
RURAL AREAS OF EASTERN PRAIRIE COUNTY...
RURAL AREAS OF SOUTHEASTERN DAWSON COUNTY...
RURAL AREAS OF SOUTHERN WIBAUX COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4664 10405 4664 10435 4666 10437 4668 10443
4668 10459 4665 10461 4665 10472 4661 10474
4661 10485 4658 10487 4666 10495 4701 10443
4688 10405 4664 10404
TIME...MOT...LOC 2040Z 219DEG 9KT 4671 10460
RJM
WEATHER.GOV/GLASGOWLocal storm report, Jun 17, 2:59 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
259 PM MDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 31 N FLOWING WELLS REST 47.77N 106.17W
06/17/2014 M1.50 INCH MCCONE MT PUBLIC
ALSO HAD PEA SIZE HAIL. 1.25 INCHES OF RAIN FELL AT SAME
LOCATION EARLIER THIS MORNING.
&&
BBLocal storm report, Jun 17, 3:06 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
306 PM MDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 15 S LINDSAY 47.00N 105.15W
06/17/2014 E1.00 INCH DAWSON MT TRAINED SPOTTER
&&
BBSpecial weather statement, Jun 17, 3:31 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 331 PM MDT TUE JUN 17 2014 MTZ017-022-172230- GARFIELD-VALLEY- 331 PM MDT TUE JUN 17 2014 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA... NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 430 PM MDT. AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HELL CREEK REC AREA...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... THE PINES REC AREA AND THE PINES RECREATION AREA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4797 10710 4797 10643 4763 10662 4764 10690 TIME...MOT...LOC 2131Z 180DEG 7KT 4768 10673 WJM WEATHER.GOV/GLASGOW
Local storm report, Jun 17, 3:40 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
340 PM MDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 15 E MILDRED 46.68N 104.65W
06/17/2014 M1.99 INCH PRAIRIE MT TRAINED SPOTTER
RAINFALL TOTAL IS FROM 2 TO 330 PM
&&
BBSpecial weather statement, Jun 17, 3:42 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
342 PM MDT TUE JUN 17 2014
MTZ025>027-172245-
DAWSON-PRAIRIE-WIBAUX-
342 PM MDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WIBAUX COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 445 PM MDT.
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF CARLYLE...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
WIBAUX...
LAT...LON 4664 10405 4664 10435 4666 10437 4668 10443
4668 10459 4665 10461 4665 10472 4661 10474
4661 10485 4656 10487 4656 10498 4669 10504
4715 10439 4710 10404
TIME...MOT...LOC 2140Z 216DEG 23KT 4668 10459
RJM
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 55 min |
| Jun 16, 6:57 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 63 min |
| Jun 16, 7:57 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 63 min |
| Jun 17, 4:55 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, Prairie | 65 min |
| Jun 17, 6:21 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Prairie | 54 min |
| Jun 17, 7:43 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jun 17, 8:42 AM MDT | Special Weather Statement | GGW | McCone | 63 min |
| Jun 17, 9:41 AM MDT | Special Weather Statement | GGW | Valley | 64 min |
| Jun 17, 10:39 AM MDT | Special Weather Statement | GGW | Valley | 66 min |
| Jun 17, 1:00 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 7 hr |
| Jun 17, 1:07 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 53 min |
| Jun 17, 1:26 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 64 min |
| Jun 17, 1:43 PM MDT | Special Weather Statement | GGW | Dawson | 62 min |
| Jun 17, 1:51 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 54 min |
| Jun 17, 2:17 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 58 min |
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 54 min |
| Jun 17, 2:26 PM MDT | Special Weather Statement | GGW | McCone | 64 min |
| Jun 17, 2:41 PM MDT | Special Weather Statement | GGW | Wibaux | 64 min |
| Jun 17, 3:31 PM MDT | Special Weather Statement | GGW | 59 min | |
| Jun 17, 3:38 PM MDT | Flash Flood Warning | GGW | Dawson, Prairie | 4 hr |
| Jun 17, 3:42 PM MDT | Special Weather Statement | GGW | Wibaux | 63 min |
| Jun 17, 3:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 67 min |
| Jun 17, 4:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 59 min |
| Jun 17, 5:00 PM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jun 17, 5:13 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 62 min |
| Jun 17, 5:14 PM MDT | Special Weather Statement | GGW | Wibaux | 61 min |
| Jun 17, 5:29 PM MDT | Areal Flood Advisory | GGW | Dawson | 6 hr |
| Jun 17, 5:35 PM MDT | Areal Flood Advisory | GGW | Dawson, Prairie, Wibaux | 6 hr |
| Jun 17, 5:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.